A 22-year-old female asked:
Disclaimer

i have fibromyalgia and ibs and have been taking l-glutamine powder for 5 days. i've gained 1,5kgs and my stomach hurts, should i stop? i'm 22, female

2 doctor answers
Dr. Christine Hom
29 years experience Pediatrics
Weight gain and pain: If you have new symptoms after starting this supplement, which are comparable or worse than the problem you started the supplement for, then stopping would be a good idea.
Answered on Oct 9, 2015
Dr. John cuong Doan
17 years experience Family Medicine
Glutamine powder: is supposed to help improve your immune system health but there is no scientific studies proving that it works and at what dosage. So people tend to think if 1 gram helps, 1 kg of it must help 1000 times. Of course it doesn't work like that, but there is no actual guide in how much is enough. So people get fooled into buying large amounts of this supplement without having a clue how to take it.
Answered on Oct 9, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Howard Shapiro
Specializes in Internal Medicine
It is safe: Glutamine is a useful nutritional supplement for people with part of the small intestine removed (short bowel syndrome) but not for resection of the c ... Read More
1
1 thank
A 31-year-old male asked:
Dr. Faiz Shakir
14 years experience Gastroenterology
See answer: Have you tried meditation or mindful relaxation techniques to help with stress/anxiety?
A 31-year-old male asked:
Dr. Bernard Seif
39 years experience Clinical Psychology
L-Theanine helps: us stay focused and relaxed. It is in tea and can be found as a supplement. Consider seeing a mental health professional to learn strategies to mana ... Read More
A 28-year-old female asked:
Dr. Bryan Levey
26 years experience Pediatrics
Could be...: Ibs or it could be simple gas. Look to your diet; is there something you eat right before these episodes occur (dairy products, beans, etc.)? Are ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month